Alert archive / North Carolina / Coastal Flood Statements in 2007

Coastal Flood Statement 4, NWS Newport/Morehead City, NC

February 13, 2007Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this coastal flood statement at Feb 13, 2007, 3:10 PM EST for Dare County, Hyde County, North Carolina. It took effect at Feb 13, 2007, 10:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 3:10 PM EST (20:10 UTC)
In effect from
Feb 13, 2007, 10:00 PM EST
Expired
Feb 14, 2007, 3:38 AM EST
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMHX 132010
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EST TUE FEB 13 2007



NCZ103-104-141030-
/O.NEW.KMHX.SU.Y.0001.070214T0300Z-070214T1100Z/
/O.NEW.KMHX.CF.S.0004.070214T0300Z-070215T0300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
310 PM EST TUE FEB 13 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY.

AS LOW PRESSURE MOVES NORTHEAST ALONG THE COAST TONIGHT...GUSTY
SOUTH TO SOUTHEAST WINDS WILL DEVELOP. THESE STRONG WINDS WILL
BUILD SEAS TO 10 TO 12 FEET OVER THE COASTAL WATERS SOUTH OF CAPE
HATTERAS PRODUCING VERY ROUGH SURF. THE STRONGEST WINDS AND
HIGHEST SURF WILL COINCIDE WITH THE HIGH TIDE AROUND 430 AM
WEDNESDAY MORNING. THIS WILL PRODUCE MINOR BEACH
EROSION...ESPECIALLY ALONG SOUTH FACING BEACHES FROM HATTERAS SOUTH.

AS THE LOW MOVES NORTHEAST OF THE REGION LATE TONIGHT AND 
WEDNESDAY...WINDS WILL RAPIDLY SHIFT TO THE WEST. THIS WILL
INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE PAMLICO
SOUND. MINOR SOUND SIDE FLOODING WILL BE POSSIBLE FOR THE OUTER
BANKS FROM OREGON INLET SOUTH TOWARD OCRACOKE WEDNESDAY AND EARLY
WEDNESDAY EVENING. WATER LEVELS WILL LIKELY RISE ABOUT 2 FEET ABOVE
NORMAL. PEOPLE IN AREAS PRONE TO SOUND SIDE FLOODING SHOULD TAKE
ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ095-141030-
/O.NEW.KMHX.SU.Y.0001.070214T0300Z-070214T1100Z/
CARTERET-
310 PM EST TUE FEB 13 2007

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY.

AS LOW PRESSURE MOVES NORTHEAST ALONG THE COAST TONIGHT...GUSTY
SOUTH TO SOUTHEAST WINDS WILL DEVELOP. THESE STRONG WINDS WILL
BUILD SEAS TO 10 TO 12 FEET OVER THE COASTAL WATERS SOUTH OF CAPE
HATTERAS PRODUCING VERY ROUGH SURF. THE STRONGEST WINDS AND
HIGHEST SURF WILL COINCIDE WITH THE HIGH TIDE AROUND 430 AM
WEDNESDAY MORNING. THIS WILL PRODUCE MINOR BEACH
EROSION...ESPECIALLY ALONG SOUTH FACING BEACHES FROM HATTERAS SOUTH.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ047-081-141030-
/O.NEW.KMHX.CF.S.0004.070214T0300Z-070215T0300Z/
MAINLAND DARE-MAINLAND HYDE-
310 PM EST TUE FEB 13 2007

...MINOR SOUND SIDE FLOODING POSSIBLE TONIGHT...

AS LOW PRESSURE MOVES NORTHEAST ALONG THE COAST TONIGHT...GUSTY
SOUTH TO SOUTHEAST WINDS WILL DEVELOP. THESE STRONG WINDS WILL
INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO
SOUND. MINOR SOUND SIDE FLOODING WILL BE POSSIBLE FROM SWAN
QUARTER NORTH TOWARD ROANOKE ISLAND. WATER LEVELS WILL LIKELY RISE
ABOUT 2 FEET ABOVE NORMAL. PEOPLE IN AREAS PRONE TO SOUND SIDE
FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE
THREATENED.


$$
1 follow-up statement
000 
WHUS42 KMHX 140838
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
338 AM EST WED FEB 14 2007

NCZ103-104-140945-
/O.CAN.KMHX.SU.Y.0001.000000T0000Z-070214T1100Z/
/O.CAN.KMHX.CF.S.0004.000000T0000Z-070215T0300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
338 AM EST WED FEB 14 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY. 

$$

NCZ095-140945-
/O.CAN.KMHX.SU.Y.0001.000000T0000Z-070214T1100Z/
CARTERET-
338 AM EST WED FEB 14 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY. 

$$

NCZ047-081-140945-
/O.CAN.KMHX.CF.S.0004.000000T0000Z-070215T0300Z/
MAINLAND DARE-MAINLAND HYDE-
338 AM EST WED FEB 14 2007

THE THREAT FOR MINOR SOUND SIDE FLOODING FOR MAINLAND DARE AND
HYDE COUNTIES HAS ENDED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Feb 13, 10:48 AM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 13, 10:48 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EST TUE FEB 13 2007

.SHORT TERM /TODAY/...AFTER MORNING FOG BURNED OFF THE DRY
MID LAYER LEFT SKIES MOSTLY CLEAR. THICKER CLOUDS ARE HUGGING THE
FRONT WHICH IS BEGINNING TO RETREAT BACK N AFTER THE NIGHTTIME
ENHANCED SFC HIGH PUSHED IT AS FAR S AS HAT. THE MOSTLY CLEAR
SKIES THIS MORNING HAVE ALLOWED TEMPS TO WARM RAPIDLY...WITH
SEVERAL AREAS IN THE S ALREADY IN THE MID 60S. CANT RULE OUT SOME
STRAY 70S AWAY FROM THE WATER BUT MAINLY DOWN SOUTH. THE CLOUDS
WILL THICKEN UP AS DAYTIME HEATING LEADS TO MORE CLOUD
DEVELOPMENT...HOWEVER SOME VERY DRY MID LVLS WILL AID IN KEEPING
PRECIP AT A MIN UNTIL LATER THIS AFTERNOON. WILL CONTINUE WITH A
SCHC UP N NEAR THE FRONT...BUT ELSEWHERE WONT EXPECT MUCH OF
ANYTHING UNTIL AFTER 18Z. MODELS HAVE NOT HANDLED THE CLOUDS AND
PRECIPITATION WELL OVERNIGHT AND THIS MORNING...OVERDOING BOTH.
FEEL INSTABILITY WILL BE MORE THAN ANY MODELS ARE HINTING AT DUE
TO THE ADDITIONAL WARMING...SO CANT RULE DEVELOPING ISOLD TSRA
THIS AFTERNOON DOWN SOUTH. HOWEVER...AROUND THIS TIME WE WILL
BEGIN TO SEE THE ONSET OF SUBSIDENCE AHEAD OF THE LOW...AS
INDICATED BY CLEARING IN GA/SC THIS MORNING. THIS COULD CAUSE A
DRY SPELL AGAIN THIS AFTERNOON SO DONT ANTICIPATE MUCH MORE THAN
SPOTTY SHOWERS TODAY. THROUGHOUT THE DAY WE WILL CONTINUE TO SEE
THE HUMIDITY COME UP...WHICH COULD LEAD TO HEAVY SHOWERS OVERNIGHT
WITH PRECIP TOTALS 1-2 POSSIBLE. WILL RE-ANALYZE WITH 18Z SPECIAL
SOUNDING. WILL SEE CLOUD COVER THICKEST IN THE N AND W...WITH MOST
AREAS PARTLY CLOUDY.

&&

.AVIATION /16Z-12Z/...TOUGH FORECAST. BOUNDARY HAS SAGGED SOUTH TO
NEAR EWN. MOST CIGS ARE VFR BUT MVFR TO IFR CIGS ARE BEING
REPORTED ROUGHLY ALONG AN ECG-RDU LINE. WILL HAVE TO WATCH IF
THESE CIGS SINK TO SOUTH...OTHERWISE EXPECTING VFR THROUGH 00Z
OUTSIDE OF ANY ISOLD SHOWERS THAT FORM. AFTER 00Z WE ARE EXPECTING
A PERIOD OF PREDOMINATE IFR CONDITIONS AS AN AREA OF CONVECTION
ASSOCIATED WITH THE DEVELOPING LOW MOVES ACROSS THE AREA. GUSTY
WINDS ARE ALSO LIKELY WITH THIS ACTIVITY.

&&

.MARINE...WILL ISSUE UPDATE TO ACCOUNT FOR CURRENT LOCATION OF
BOUNDARY WHICH IS CURRENTLY LOCATED NEAR CEDAR ISLAND. THIS
BOUNDARY WILL SHIFT BACK NORTH WITH HEATING AND FLOW WILL BECOME SE
ALL WATERS AND INCREASE TO 15-20 KT (20-25 KT SOUTHERN WATERS) BY
00Z. WE ARE STRONGLY CONSIDERING ISSUING GALE WARNINGS WITH THE
AFTERNOON PACKAGE FOR MOST OF THE WATERS TONIGHT AS THE MODELS
SEEM TO BE ARRIVING ON A CONSENSUS OF AN INLAND DEEPENING LOW
OVERNIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
     THURSDAY FOR AMZ135.

     SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST WEDNESDAY FOR
     AMZ130.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR AMZ152-154.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR AMZ156.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR AMZ150.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
     THURSDAY FOR AMZ158.

&&

SHORT TERM...JAMISON
AVIATION...ELARDO
MARINE...ELARDO
Hazardous weather outlook, Feb 13, 1:10 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
110 PM EST TUE FEB 13 2007

NCZ029-044>047-079>081-090>095-098-103-104-141000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
110 PM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS
OF NORTH CAROLINA TONIGHT. AN AREA OF LOW PRESSURE OVER GEORGIA
AND TENNESSEE WILL PUSH EASTWARD THIS AFTERNOON. THE LOW PRESSURE CENTER
WILL TRACK ACROSS THE REGION AFTER MIDNIGHT. THE PRIMARY HAZARDS
FROM SCATTERED THUNDERSTORMS DEVELOPING DURING THE EVENING AND
OVERNIGHT HOURS WILL BE OCCASIONAL LIGHTNING AND DAMAGING WINDS.
WIND SHEAR PROFILES SUGGEST ISOLATED TORNADOES MAY ALSO BE
POSSIBLE. PORTIONS OF THE AREA MAY RECEIVE SUFFICIENT RAINFALL TO
PRODUCE MINOR FLOODING OF STREETS AND SMALL STREAMS.
ADDITIONALLY...STRONG WINDS COULD ALSO BE A CONCERN ALONG THE
OUTER BANKS WITH MINOR BEACH EROSION OF SOUTHEAST FACING BEACHES
IF THE TRACK IS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

AMZ130-135-150-152-154-156-158-141000-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
110 PM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE WEDNESDAY.
THIS FRONT WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:54 PM ESTWind AdvisoryMHX12 hr
Feb 13, 3:10 PM ESTHigh Surf AdvisoryMHX12 hr

Nearby

Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.